Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 


Self-similar solutions to the curve shortening flow

Author: Hoeskuldur P. Halldorsson
Journal: Trans. Amer. Math. Soc. 364 (2012), 5285-5309
MSC (2010): Primary 53C44
Published electronically: May 30, 2012
MathSciNet review: 2931330
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a classification of all self-similar solutions to the curve shortening flow in the plane.

References [Enhancements On Off] (What's this?)

  • 1. U. Abresch and J. Langer, The normalized curve shortening flow and homothetic solutions, J. Differential Geom. 23 (1986), no. 2, 175–196. MR 845704
  • 2. Steven J. Altschuler, Singularities of the curve shrinking flow for space curves, J. Differential Geom. 34 (1991), no. 2, 491–514. MR 1131441
  • 3. Klaus Ecker, Regularity theory for mean curvature flow, Progress in Nonlinear Differential Equations and their Applications, 57, Birkhäuser Boston, Inc., Boston, MA, 2004. MR 2024995
  • 4. John Guckenheimer and Philip Holmes, Nonlinear oscillations, dynamical systems, and bifurcations of vector fields, Applied Mathematical Sciences, vol. 42, Springer-Verlag, New York, 1983. MR 709768
  • 5. Naoyuki Ishimura, Curvature evolution of plane curves with prescribed opening angle, Bull. Austral. Math. Soc. 52 (1995), no. 2, 287–296. MR 1348488, 10.1017/S0004972700014714
  • 6. W. W. Mullins, Two-dimensional motion of idealized grain boundaries, J. Appl. Phys. 27 (1956), 900–904. MR 0078836
  • 7. J. R. Slotine and W. Li, Applied nonlinear control, Prentice Hall, New Jersey, 1991.
  • 8. John Urbas, Complete noncompact self-similar solutions of Gauss curvature flows. I. Positive powers, Math. Ann. 311 (1998), no. 2, 251–274. MR 1625754, 10.1007/s002080050187

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 53C44

Retrieve articles in all journals with MSC (2010): 53C44

Additional Information

Hoeskuldur P. Halldorsson
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, 77 Massachusetts Avenue, Cambridge, Massachusetts 02139-4307

Received by editor(s): September 20, 2010
Published electronically: May 30, 2012
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.